Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Have hunting chorea. On encorate, licab, tertabenzene. No improvement. Why?

Hello doctor, My name is Raju. I am suffering from hunting chorea. I have been advised to take Encorate(Sodium valporate) 100 mg, Licab ( Lithium corbonate) 75 mg and AriepMT 2.5mg daily. I am in this medication past five years.DIO I have not found any improvement and my movements are becomming increasingly difficult.

I When genetic testing was done, I have a repeat count of 43. Recently we saw that 'Tetrabenzene ' is also being approved by FDA for this disease. Please advise if this is can be used or if you have any alternateive.
Thanking you.
Asked On : Sat, 13 Apr 2013
Answers:  2 Views:  62
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Psychiatrist 's  Response
Dec 2014
Welcome to HCM

Huntington's chorea is a genetically transmitted disorder. It start showing its symptoms prominently around 35-40 year age. It is an autosomal dominant disorder and is more common in males. In this disease chorea, tic like movements, abnormal jerky movements, behavioral symptoms are seen.
You have been prescribed Sodium Valporate, Lithium, Aripiprazole etc medicines. These medicines are mainly to control behavioral symptoms. Yes Tetrabenazine is good drug for this type of disease. But start taking it with advise of your doctor only. Haloperidol is also a good option which can control behavioral as well as movement symptoms. So please visit your Psychiatrist for expert opinion.

Dr. Seikhoo Bishnoi, MD
Answered: Sat, 13 Apr 2013
I find this answer helpful
Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,
Welcome to Health Care Magic

It is rather costly and the results may not be very dramatic.
The problem is inherited and there is no cure.
Discuss with your Neurologist

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Sat, 13 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor